Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 101, NWS Omaha, NE

June 6, 2018Cass County, Sarpy County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 6, 2018, 10:18 PM CDT for Cass County, Sarpy County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2018, 10:18 PM CDT (03:18 UTC)
Expired
Jun 6, 2018, 10:45 PM CDT
In force
27 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:23 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2529 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

038 
WUUS53 KOAX 070318
SVROAX
NEC025-153-070345-
/O.NEW.KOAX.SV.W.0101.180607T0318Z-180607T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1018 PM CDT WED JUN 6 2018

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southern Sarpy County in east central Nebraska...
  Northeastern Cass County in southeastern Nebraska...

* Until 1045 PM CDT.

* At 1018 PM CDT, a severe thunderstorm was located near Springfield,
  or 14 miles southwest of Omaha, moving south at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Louisville, Cedar Creek, South Bend, Camp Maha,
  Louisville State Recreation Area, Schramm Park State Recreation
  Area and Platte River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624
TIME...MOT...LOC 0318Z 357DEG 18KT 4108 9617 

HAIL...<.75IN
WIND...60MPH
 
$$

MEAD
2 follow-up statements
215 
WWUS53 KOAX 070329
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1029 PM CDT WED JUN 6 2018

NEC025-153-070345-
/O.CON.KOAX.SV.W.0101.000000T0000Z-180607T0345Z/
Sarpy NE-Cass NE-
1029 PM CDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN SARPY AND NORTHEASTERN CASS COUNTIES...

At 1028 PM CDT, a severe thunderstorm was located over Louisville, or
18 miles southwest of Omaha, moving south at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Springfield, Louisville, Cedar Creek, South Bend, Camp Maha,
Louisville State Recreation Area, Schramm Park State Recreation Area
and Platte River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624
TIME...MOT...LOC 0328Z 357DEG 18KT 4103 9617 

HAIL...<.75IN
WIND...60MPH
 
$$

MEAD
069 
WWUS53 KOAX 070340
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1040 PM CDT WED JUN 6 2018

NEC025-153-070349-
/O.EXP.KOAX.SV.W.0101.000000T0000Z-180607T0345Z/
Sarpy NE-Cass NE-
1040 PM CDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SARPY AND
NORTHEASTERN CASS COUNTIES WILL EXPIRE AT 1045 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Nebraska.

LAT...LON 4107 9628 4114 9599 4100 9591 4093 9624
TIME...MOT...LOC 0339Z 357DEG 18KT 4097 9617 

$$

MEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:14 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 6:14 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
614 PM CDT Wed Jun 6 2018

.SHORT TERM...(Tonight through Thursday Night)
Issued at 312 PM CDT Wed Jun 6 2018

An upper level ridge remained in place over the central
CONUS today.  Locally, isolated showers and storms continued to
diminish as they drifted across northeast Nebraska and southwest
Iowa late this morning.  It was another hot day as temperatures
climbed to around 10 degrees above normal, reaching the low to mid
90s across southeast Nebraska and southwest Iowa.  A few areas of
convection were beginning to bubble around 3pm this afternoon
from northwest Iowa through south-central Nebraska.

More showers and storms will continue to develop along an old
outflow boundary from an MCS that moved through Minnesota early this
morning.  CAMs continue to depict storms popping up across central
Iowa shortly before 00Z this evening, and gradually develop west
along the boundary into eastern Nebraska. Storms will then surge
southeast, reaching the northern Missouri border after midnight. The
SPC has placed us in a Slight Risk for severe storms this evening.
Abundant low level moisture will help produce around 4000 J/kg of
CAPE across the region.  While this large amount of instability will
be enough to create intense updrafts, capable of producing some
large hail and strong winds, shear will be a limiting factor these
storms.  With only 20 to 35 kts of 0-6km bulk shear, it seems as
though storms may struggle to stay organized, especially in eastern
Nebraska.

Additional showers and storms will develop across west-central
portions of Nebraska and Kansas overnight as an upper level
disturbance tracks along the ridge. Supported by the low level jet,
this convection will likely bring lingering precipitation to the
forecast area through Thursday morning. There may be a brief lull in
convective activity late morning/early Thursday afternoon before
showers and storms are kicked off once again around 00Z Friday. For
now we will remain in a Marginal Risk for severe storms. While the
bulk shear may be slightly better, up to 40 kts, instability is less
impressive.  Relief from the heat will come Thursday with highs only
in the low to mid 80s.

.LONG TERM...(Friday through Wednesday)
Issued at 312 PM CDT Wed Jun 6 2018

Showers and storms will move out of the region Friday morning,
allowing afternoon temperatures to climb back towards 90.  Yet
another weak disturbance will track along the ridge Friday night,
into Saturday morning, followed by another ripple in the upper level
flow Saturday night. Temperatures over the weekend will remain in
the upper 80s and lower 90s.  The ridge across the nation's
midsection will finally be broken down early next week, as a large
low pressure system pushes into western Canada.  While models
diverge on solutions in regards to precipitation, they do agree that
a cold front associated with this system will bring temperatures
back down into the mid 80s through much of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 605 PM CDT Wed Jun 6 2018

Isolated to scattered showers and thunderstorms will move through
eastern Nebraska and southwest Iowa this evening. Storms may
contain strong winds and large hail. Precipitation coverage will
gradually diminish through Thursday morning. Otherwise, VFR
conditions are expected with light southerly winds.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...KG
LONG TERM...KG
AVIATION...KG
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
349 PM CDT Wed Jun 6 2018

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
349 PM CDT Wed Jun 6 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Thursday

Isolated to scattered severe storms will be possible tonight. The
primary hazards will be damaging winds,large hail, lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday night through Wednesday

On and off thunderstorm chances will continue into early next
week with isolated severe weather possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

In the hours before

Local storm report, Jun 6, 9:24 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
924 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     FLASH FLOOD      2 S WEST POINT          41.81N 96.71W
06/06/2018                   CUMING             NE   LAW ENFORCEMENT

            REPORTED WATER OVER HIGHWAY 275.

&&
Local storm report, Jun 6, 10:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1003 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             PRIMROSE                41.62N 98.24W
06/06/2018  E1.00 INCH       BOONE              NE   TRAINED SPOTTER

&&
Local storm report, Jun 6, 10:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             WEST POINT              41.84N 96.71W
06/06/2018  E1.00 INCH       CUMING             NE   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN.

&&
Local storm report, Jun 6, 10:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1012 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     6 SSE FORT CALHOUN      41.38N 95.97W
06/06/2018                   DOUGLAS            NE   PUBLIC

            TREES BLOWN DOWN.

&&
Local storm report, Jun 6, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             PETERSBURG              41.56N 98.07W
06/06/2018  M1.00 INCH       BOONE              NE   CO-OP OBSERVER

&&
Local storm report, Jun 6, 10:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1015 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     1 NE OFFUTT AFB         41.12N 95.91W
06/06/2018  M56 MPH          SARPY              NE   ASOS

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:05 PM CDTSpecial Weather StatementOAXButler, Saunders40 min
Jun 6, 7:11 PM CDTFlash Flood WarningOAXCuming, Dodge4 hr
Jun 6, 7:22 PM CDTSevere Thunderstorm WarningOAXCuming, Madison, Pierce, Stanton, Wayne38 min
Jun 6, 7:32 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders43 min
Jun 6, 7:44 PM CDTSpecial Weather StatementOAXPlatte46 min
Jun 6, 7:46 PM CDTSevere Thunderstorm WarningOAXPlatte29 min
Jun 6, 7:56 PM CDTSevere Thunderstorm WarningOAXButler, Saunders49 min
Jun 6, 7:58 PM CDTSpecial Weather StatementOAXWayne47 min
Jun 6, 8:34 PM CDTAreal Flood AdvisoryOAXColfax, Platte2 hr
Jun 6, 8:41 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward34 min
Jun 6, 8:46 PM CDTSevere Thunderstorm WarningOAXBoone, Platte29 min
Jun 6, 9:28 PM CDTFlash Flood WarningOAXBoone, Platte3 hr
Jun 6, 9:30 PM CDTSevere Thunderstorm WarningOAXBoone30 min
Jun 6, 9:39 PM CDTSevere Thunderstorm WarningOAXDouglas14 min
Jun 6, 10:07 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy23 min
Jun 6, 10:22 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy23 min
Jun 6, 10:47 PM CDTSpecial Weather StatementOAXCass, Otoe43 min
Jun 6, 11:13 PM CDTSevere Thunderstorm WarningOAXOtoe32 min
Jun 6, 11:24 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe36 min
Jun 6, 11:57 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson33 min
Jun 7, 12:30 AM CDTSpecial Weather StatementOAXPawnee, Richardson30 min
Jun 7, 12:47 AM CDTSpecial Weather StatementOAXSaunders28 min
Jun 7, 1:08 AM CDTSpecial Weather StatementOAXLancaster52 min
Jun 7, 1:24 AM CDTSpecial Weather StatementOAXLancaster51 min
Jun 7, 1:27 AM CDTSpecial Weather StatementOAXPawnee48 min
Jun 7, 1:38 AM CDTAreal Flood AdvisoryOAXPawnee3 hr
Jun 7, 4:02 AM CDTSpecial Weather StatementOAXBoone, Madison, Pierce43 min
Jun 7, 4:40 AM CDTSpecial Weather StatementOAXMadison, Pierce, Platte, Stanton, Wayne65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.